MAUDE Adverse Event Report: COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE TAMPONADE BALLOON

COOK INC BAKRI TAMPONADE BALLOON CATHETER; OQY INTRAUTERINE TAMPONADE BALLOON
Model Number G30673
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A5: ethnicity: chinese.H3: device evaluation is anticipated but not yet begun.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
As reported, following a cesarean delivery, a 'bakri tamponade balloon catheter' leaked during treatment of postpartum hemorrhage (pph).Prior to placement the balloon after cesarean, uterine contractions were poor due to atony of the lower uterine segment, and the patient lost 600 ml of blood.During transvaginal exploration, the balloon was placed into the uterine cavity for saline injection and leakage was found.The patient lost 200 ml of blood after the device failure.Total bleeding reported was 800 ml.Hemostasis was achieved through placement of a second bakri device injected with fluid and compression.It was reported that the balloon was not handled in proximity of any metal tools.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation.As reported, following a cesarean delivery, a 'bakri tamponade balloon catheter' leaked during treatment of postpartum hemorrhage (pph).Prior to placement the balloon after cesarean, uterine contractions were poor due to atony of the lower uterine segment, and the patient lost 600 ml of blood.During transvaginal exploration, the balloon was placed into the uterine cavity for saline injection and leakage was found.The patient lost 200 ml of blood after the device failure.Total bleeding reported was 800 ml.Hemostasis was achieved through placement of a second bakri device injected with fluid and compression.It was reported that the balloon was not handled in proximity of any metal tools.The patient did not require any blood transfusions.A section of the device did not remain inside the patient¿s body.The patient did not require any additional intervention due to this occurrence.The patient did not experience any adverse effects due to this occurrence.Reviews of documentation including the complaint history, device history record (dhr), quality control (qc) procedures, and instructions for use (ifu), as well as a functional testing of the returned device, were conducted during the investigation.Device returned without package or label.Upon functional testing, it was noted that a very slow leak was found at the proximal bond between balloon and shaft after 200 ml of water was inserted.Cook has concluded that the device was manufactured to specification.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that sufficient inspection activities are in place to identify this failure mode prior to distribution.A review of the device history record (dhr) found no related non-conformances that could have contributed to the reported failure mode.A complaint history database search showed one other related complaints associated with the failure mode for the complaint device lot.It should be noted that due to the individual nature of the manufacturing and inspection process for the devices in the lots, it is unlikely that these events are an indication of device issue within the entire lot.Because there were no related non-conformances, adequate inspection activities had been established, there was objective evidence that the dhr was fully executed, it was concluded that there was no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.The ifu packaged with the device contains the following in relation to the reported failure mode: how supplied "upon removal from the package, inspect the product to ensure no damage has occurred." based on the available information, inspection of returned device, and the results of the investigation, cook has concluded that the nature and cause of the issue could not be determined.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.

Brand Name
BAKRI TAMPONADE BALLOON CATHETER
Common Device Name
OQY INTRAUTERINE TAMPONADE BALLOON
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key22556602
Report Number1820334-2025-00875
Device Sequence Number9637471
Product Code OQY
UDI-Device Identifier10827002306735
UDI-Public(01)10827002306735(17)280114(30)1(10)16418408
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K170622
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Distributor
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG30673
Device Catalogue NumberJ-SOS-100500
Device Lot Number16418408
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/01/2025
Supplement Date Received by Manufacturer07/31/2025
Initial Report FDA Received Date07/21/2025
Supplement Report FDA Received Date08/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/14/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age31 YR
Patient SexFemale
Patient Weight65 KG